MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0315
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp confirmed that the embolization coil was unable to be detached from the pusher assembly.Evaluation revealed that the pet lock was separated, the pull wire was fractured at its distal end and the proximal end of the pusher assembly was damaged.These damages were likely a result of the forceful coil detachment attempt during the procedure.Further evaluation of the device revealed that the pusher assembly was fractured and kinked, and the embolization coil had offset coil winds.These damages were likely incidental to the compliant and may have occurred during packaging for the device return.Due to the pusher assembly damage, the device was unable to be functionally tested.Evaluation of the returned ruby coil lp confirmed that the embolization coil was unable to be detached from the pusher assembly.Evaluation revealed that the pet lock was separated, and the pull wire was fractured at its distal end.These damages were likely a result of the forceful coil detachment attempt during the procedure.Further evaluation of the device revealed that the pusher assembly was kinked, and the embolization coil had offset coil winds.These damages were likely incidental to the compliant and may have occurred during packaging for the device return.Due to the pusher assembly damage, the device was unable to be functionally tested.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.(b)(4).This report is associated with mfr report number: 3005168196-2021-02481.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a gastrointestinal bleed (gi bleed) using ruby coil lps, an lp system detachment handle (handle), and a non-penumbra microcatheter.During the procedure, the physician advanced a ruby coil lp into the target location and attempted to detach it using a handle; however, the ruby coil lp failed to detach.Therefore, the ruby coil lp was removed.Subsequently, the physician advanced another ruby coil lp and attempted to detach it using a handle; however, the same issue occurred.Therefore, the ruby coil lp was removed.It was also reported that the physician noticed the detachment zone on the proximal end for both ruby coil lps was slightly separated.The procedure was completed using new ruby coil lps with the same handle and microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12741313
Report Number3005168196-2021-02482
Device Sequence Number5936919
Product Code HCG
UDI-Device Identifier00815948021792
UDI-Public00815948021792
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2026
Device Model NumberRBYLP0315
Device Catalogue NumberRBYLP0315
Device Lot NumberF106972
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2021
Initial Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Date Report Sent to FDA01/01/2005